Lewis A. Coburn

Professor
PhD, University of Michigan

Contact Information:

327 Mathematics Building
University at Buffalo
Buffalo, NY 14260-2900

Tel:  (716) 645-8813 
Fax: (716) 645-5039

E-mail: lcoburn@buffalo.edu
Personal website: Lewis Coburn

Research

Analysis, functional analysis

My research interests include operator theory, C*-algebras, and quantum mechanics from the viewpoint of deformations of C*-algebras. The operators on which I focus are usually of Toeplitz-type and act on the square-integrable holomorphic functions on phase-space.  I am interested in C*-algebras of these operators with various interesting "symbols" and the relation of such algebras to algebras of pseudo-differential operators which have been studied classically.

In the past several years, I have become interested in the structure of the Berezin symbol calculus of general operators on Bergman reproducing kernel Hilbert spaces. This calculus serves as a model for "quantization" and has been the object of considerable attention since it was introduced by Berezin in the 1970's. 

Selected Publications

W. Bauer, L. A. Coburn and R. Hagger, "Toeplitz quantization on Fock space," preprint

W. Bauer and L. A. Coburn, "Toeplitz operators with uniformly continuous symbols," Integral equations and operator theory 83 (2015) 24-34.

W. Bauer and L. A. Coburn, "Heat flow, weighted Bergman spaces and real-analytic Lipschitz approximation," J. reine angew. Math. 703 (2015) 225-246.

L. A. Coburn, "Berezin transform and Weyl-type unitary operators on the Bergman space," Proceedings of the AMS, 140 (2012) pp. 3445-3451.

L. A. Coburn, J. Isralowitz, and Bo Li, "Toeplitz operators with BMO symbols on the Segal-Bargmann space," Transactions of the AMS, 363 (2011) pp. 3015-3030.

W. Bauer, L. A. Coburn, and J. Isralowitz, "Heat flow, BMO and the compactness of Toeplitz operators", Journal of Functional Analysis 259 (2010)  pp. 57-78.

L. A. Coburn and Bo Li, "Directional derivative estimates for Berezin's operator calculus," Proceedings of the AMS 136 (2008) pp. 641-649.

L. A. Coburn, "Sharp Berezin Lipschitz estimates”, Proceedings of the AMS, 135 (2007) pp. 1163-1168.